Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 24, NWS Flagstaff, AZ

October 21, 20075 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 21, 2007, 2:00 PM MST for 5 counties in Arizona. It took effect at Oct 21, 2007, 6:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 2:00 PM MST (21:00 UTC)
In effect from
Oct 21, 2007, 6:00 PM MST
Expired
Oct 22, 2007, 10:27 AM MST
In force
16 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2576 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 212100
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST SUN OCT 21 2007

...STRONG NORTHEAST WINDS ACROSS PORTIONS OF NORTHERN ARIZONA
OVERNIGHT...

.NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40
TO 55 MPH THIS EVENING AND TONIGHT. THE STRONGEST WINDS ARE EXPECTED
OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM...AS WELL AS NORTHERN
GILA COUNTY...THE WHITE MOUNTAINS...AND YAVAPAI COUNTY.

AZZ015-016-220500-
/O.NEW.KFGZ.WI.Y.0024.071022T0100Z-071022T1900Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
200 PM MST SUN OCT 21 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
MONDAY. 

NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 TO
55 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF
THE MOGOLLON RIM AS WELL AS DOWNWIND OF THE SAN FRANCISCO PEAKS...
INCLUDING FLAGSTAFF...BELLEMONT...PARKS...WILLIAMS...AND INTERSTATES
40 AND 17.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ007-008-017-018-037-038-220500-
/O.NEW.KFGZ.WI.Y.0024.071022T0100Z-071022T1900Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
200 PM MST SUN OCT 21 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
MONDAY. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS OF 35 TO
45 MPH. VALLEYS AND CANYONS WITH A NORTHEAST TO SOUTHWEST
ORIENTATION WILL EXPERIENCE THE STRONGEST WINDS. STRONG WINDS CAN
ALSO BE EXPECTED ALONG INTERSTATE 17.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

DB
3 follow-up statements
000 
WWUS75 KFGZ 220426
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
926 PM MST SUN OCT 21 2007

...STRONG NORTHEAST WINDS ACROSS PORTIONS OF NORTHERN ARIZONA
OVERNIGHT...

.NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF
40 TO 55 MPH OVERNIGHT. THE STRONGEST WINDS ARE
EXPECTED OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM...AS WELL AS
NORTHERN GILA COUNTY...THE WHITE MOUNTAINS AND YAVAPAI COUNTY.

A FEW OBSERVATION SITES ARE ALREADY REPORTING ABOVE ADVISORY LEVEL 
WIND SPEEDS. THESE REPORTS WERE RECEIVED BETWEEN 6 PM AND 9 PM MST...

PEAK WIND GUST REPORTS THROUGH 9 PM MST...

FLAGSTAFF           48 MPH.
HUMBUG CREEK RAWS   49 MPH.
SUNSET POINT RAWS   40 MPH.


AZZ015-016-221300-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
926 PM MST SUN OCT 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH WITH GUSTS 
OF 45 TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER HIGHER TERRAIN 
AREAS OF THE MOGOLLON RIM AS WELL AS DOWNWIND OF THE SANFRANCISCO PEAKS...
INCLUDING FLAGSTAFF...BELLEMONT...PARKS...WILLIAMS...AND
INTERSTATES 40 AND 17.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ007-008-017-018-037-038-221300-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
926 PM MST SUN OCT 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 30 MPH WITH 
GUSTS OF 35 TO 45 MPH. VALLEYS AND CANYONS WITH A NORTHEAST TO 
SOUTHWEST ORIENTATION WILL EXPERIENCE THE STRONGEST WINDS. STRONG 
WINDS CAN ALSO BE EXPECTED ALONG INTERSTATE 17.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
RB
000 
WWUS75 KFGZ 221042
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 AM MST MON OCT 22 2007

...STRONG NORTHEAST WINDS WILL CONTINUE IN THE FLAGSTAFF AREA
THROUGH MUCH OF THIS MORNING...

.NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL
CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON
MST TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR THE SAN FRANCISCO
PEAKS AND SOUTHWARD TO MUNDS PARK. WINDS WILL BEGIN TO DECREASE
BY THE AFTERNOON.

NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS
WELL...WITH LOCALIZED GUSTS OVER 40 MPH THIS MORNING IN YAVAPAI
COUNTY. HOWEVER...PREVAILING WIND SPEEDS ACROSS THE REMAINDER OF
THE STATE ARE EXPECTED TO BE UNDER WIND ADVISORY CRITERIA.

AZZ007-008-016>018-037-038-221145-
/O.CAN.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...
PINETOP...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
342 AM MST MON OCT 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. 

EXPECT NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH TODAY...WITH GUSTS
AS HIGH AS 35 MPH. LOCALIZED GUSTS OVER 40 MPH ARE POSSIBLE THIS
MORNING OVER THE HIGHER TERRAIN OF YAVAPAI COUNTY...HOWEVER...THE
MAJORITY OF THE AREA WILL REMAIN BELOW CRITERIA.

$$

AZZ015-221900-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
342 AM MST MON OCT 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL
CONTINUE NEAR AND JUST SOUTH OF THE SAN FRANCISCO PEAKS THROUGH
LATE THIS MORNING. WINDS WILL SLOWLY DECREASE THROUGH THE
AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 221727
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1027 AM MST MON OCT 22 2007

...WINDS HAVE DECREASED OVER THE FLAGSTAFF AREA THIS MORNING...

.THE STRONG NORTHEAST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER
THE FLAGSTAFF AREA THIS MORNING. NORTHEAST 10 TO 20 MPH BREEZES
WITH LOCAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE FLAGSTAFF AREA
SOUTH OF THE SAN FRANSISCO PEAKS THROUGH THE DAY. 


AZZ015-221830-
/O.CAN.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1027 AM MST MON OCT 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER THE
FLAGSTAFF AREA THIS MORNING AND THE ADVISORY HAS BEEN CANCELLED. NORTHEAST
10 TO 20 MPH BREEZES WITH LOCAL GUSTS TO 30 MPH WILL CONTINUE
ACROSS THE FLAGSTAFF AREA SOUTH OF THE SAN FRANSISCO PEAKS THROUGH
THE DAY. 

THE HIGHEST WIND GUST AT THE FLAGSTAFF PULLIAM AIRPORT WAS 60 MPH.

$$


MAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 21, 9:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Oct 21, 9:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SUN OCT 21 2007

.SYNOPSIS...EXPECT MUCH COLDER AND WINDY CONDITIONS THROUGH
TUESDAY...ALONG WITH MAINLY CLEAR SKIES. A WARMING TREND WILL
DEVELOP BY THE MIDDLE OF THE WEEK...WITH TEMPERATURES RISING TO
ABOVE NORMAL READINGS BY THE END OF THE WEEK.

&&

.DISCUSSION...A VERY STRONG (1032 MB) AND DRY HIGH PRESSURE SYSTEM
WILL BUILD ACROSS THE WESTERN PORTIONS OF THE GREAT BASIN TODAY AND
THEN EASTWARD INTO THE ROCKY MTN REGION ON MONDAY. THE AIRMASS
ASSOCIATED WITH THIS HIGH PRESS IS DRY AND STABLE.

THE SURFACE HIGH WILL RESULT IN NORTHWEST WINDS TODAY BECOMING
NORTHEAST TOMORROW. WINDS WILL REMAIN BREEZY TO LOCALLY WINDY...
ESPECIALLY OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM. THIS SFC
HIGH WILL USHER IN MUCH COOLER TEMPS TO THE REGION. MOS GUIDANCE
TENDS TO WARM TEMPS TOO QUICKLY AS THE RIDGE DEVELOPS IN THIS TYPE
OF SETUP. CURRENT FCST PACKAGE ALREADY HAS TAKEN THIS INTO ACCOUNT
AND TEMPS THROUGH THE REMAINDER OF THE WEEK LOOK GOOD. THIS EFFECT
IS MOST APPARENT FROM THE MOGOLLON RIM NORTHEAST TO THE FOUR CORNERS
REGION. SOUTH OF THE RIM DOWNSLOPE FLOW WILL RESULT IN A SLIGHTLY
QUICKER WARMUP OVER NRN GILA AND YAVAPAI COUNTIES.

BY WEDNESDAY...THE RIDGE ALOFT AND SFC HIGH PRESSURE BOTH SHIFT FAR
ENOUGH TO THE EAST TO ALLOW A SOUTHERLY FLOW TO DEVELOP. THE MAIN
WARMUP WILL COMMENCE WITH THIS PATTERN SHIFT AND CONTINUE THROUGH
THE END OF THE WEEK.

LATE IN THE EXTENDED FCST PERIOD A STRONG CLOSED LOW DEVELOPS ALONG
THE WEST COAST AND DROPS SOUTHWARD. PREVIOUS MODEL FCSTS SUGGESTED
THAT THIS FEATURE WOULD MOVE ACROSS THE SOUTHWEST AND AZ BY THE
WEEKEND. NEWER GFS AND ECMWF MODEL RUNS NOW SUGGEST THIS LOW WILL
CLOSE OFF AND DRIFT SWWD AWAY FROM THE MAINLAND LEAVING AZ UNDER A
RIDGE OF HIGH PRESSURE. PREVIOUS SHIFT REMOVED THE LOW POPS FROM THE
WEEKND FCST PERIOD AND THIS LOOKS REASONABLE.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT WINDY CONDITIONS THROUGH
MONDAY ACROSS NORTHERN ARIZONA WITH SUSTAINED SPEEDS OF 10-25 KTS
AND GUSTS OF 25-35 KTS. WIND DIRECTION WILL BE FROM THE N-NE...WITH
VFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DB/41
Hazardous weather outlook, Oct 21, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST SUN OCT 21 2007

UPDATED TO ADD WIND ADVISORY

AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
200 PM MST SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT VERY WINDY AND DRY CONDITIONS ACROSS THE REGION TODAY.

A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA FOR STRONG
WINDS ALONG AND SOUTH OF THE MOGOLLON RIM FOR TONIGHT AND EARLY
TOMORROW. SEE PHXNPWFGZ FOR DETAILS.

A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS HAS BEEN
ISSUED FOR PORTIONS OF THE AREA. SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY WILL BE IN EFFECT UNTIL 12 PM MST FOR STRONG WINDS
ALONG AND SOUTH OF THE MOGOLLON RIM.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 5:00 AM MSTRed Flag WarningFGZCoconino, Yavapai14 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.